Inadmissibility of the maximum likelihood estimator in the sequential estimation of the size of a population

Z. D. Bai, Mosuk Chow

Research output: Contribution to journalArticle

1 Scopus citations

Abstract

SUMMARY: For the sequential estimation of the size of a finite population, the maximum likelihood estimator is a commonly used estimator but has no explicit expression. In this paper, it is shown that the maximum likelihood estimator is inadmissible. An estimator which is simple in form and dominates the maximum likelihood estimator asymptotically is proposed.

Original languageEnglish (US)
Pages (from-to)817-823
Number of pages7
JournalBiometrika
Volume78
Issue number4
DOIs
StatePublished - Dec 1 1991

All Science Journal Classification (ASJC) codes

  • Statistics and Probability
  • Mathematics(all)
  • Agricultural and Biological Sciences (miscellaneous)
  • Agricultural and Biological Sciences(all)
  • Statistics, Probability and Uncertainty
  • Applied Mathematics

Fingerprint Dive into the research topics of 'Inadmissibility of the maximum likelihood estimator in the sequential estimation of the size of a population'. Together they form a unique fingerprint.

  • Cite this